Google Answers Logo
View Question
Q: Klonopin drug withdrawal symptoms ( Answered,   1 Comment )
Subject: Klonopin drug withdrawal symptoms
Category: Reference, Education and News > Teaching and Research
Asked by: lola5412-ga
List Price: $10.00
Posted: 05 Mar 2005 12:29 PST
Expires: 04 Apr 2005 13:29 PDT
Question ID: 485272
The first withdrawal symptom I noticed is a whistling or tinitus and
clicking sounds in my ears.  It almost seems from there, the
withdrawal symptoms; i.e.,
jerkiness of the neck, stiffness of muscles, aching bones and mucles,
tics and tremors, anxiety, depression, numbness and tingling of arms
and legs which seems to work its way down to my toes whereupon I have
spasms in my feet muscles.  Are the aforementioned all symptoms of
withdrawal, especially the tinnitus and clicking sounds in my ears. 
Also, are there any homeopathic remedies to quell these horrendous
Subject: Re: Klonopin drug withdrawal symptoms
Answered By: cynthia-ga on 06 Mar 2005 09:29 PST
Hi lola5412,

Congratulations on deciding to get off Klonopin. As you are probably
aware, benzodiazepines are incredibly difficult to withdraw from. They
are said to be the toughest withdrawal of all drugs. Worse than
heroin, methadone, all of them. Withdrawal can be severe and
protracted, with many and varied symptoms, lasting up to a year.
Without knowing how much you were taking, and for how long, and what
you are doing to stay off the drug, and your financial resources, I
can only offer you the basics. Each person and case varies, but the
basics of withdrawl are the same. Only the intensity of the experience

Tinnitus is definitely on the list of symptoms. So are a host of other
auditory and sensory problems.  In fact, nearly every physical
complaint one can have is on the list, as well as a few I had never
dreamed of.

I must urge you to seek medical assistance during your withdrawal, if
you have not done so. Google Answers is great for acquiring
information to compliment what a Doctor is telling you, but is
certainly not a replacement. Your chance of being successful in the
long run will improve dramaticly if you are under a Doctor's care.
Please don't attempt this alone.

Auditory problems associated with drug withdrawal usually diminishes
with time, and are very difficult to treat, and they can sometimes be
helped by a Doctor that specializes in this symptom.

Although I linked you directly to the sections on auditory symptoms,
you can scan the same page to see that all the other symptoms you

jerkiness of the neck, stiffness of muscles, aching bones and mucles,
tics and tremors, anxiety, depression, numbness and tingling of arms
and legs which seems to work its way down to my toes whereupon I have
spasms in my feet muscles.  

...are all common in Klonopin wothdrawal. 

In Chapter III of the guide I linked for you below, is this:

Sensory and motor disturbances.
..."Sensory and motor disturbances. There is no doubt that
benzodiazepine withdrawal leaves in its wake a nervous system that is
exquisitely sensitive to all sensory and motor stimuli. Usually this
state settles in a few weeks but occasionally disturbing sensations
persist.......One of the most distressing sensory symptoms is
tinnitus, a constant ringing or hissing in the ears which has been
noted in several studies of benzodiazepine withdrawal. ......Whether
people who have taken long-term benzodiazepines are particularly prone
to tinnitus and if so why, is not known. ......It can persist for
years and does not always respond to the usual treatments for tinnitus
(maskers, etc); nor is it always relieved by restarting
benzodiazepines. However, people with persisting tinnitus after
withdrawal should seek the advice of a hearing specialist and may be
lucky enough to find a clinic which specialises in this
symptom.......Although the above symptoms are often made worse by
stress, they are clearly not simply due to anxiety. They suggest a
dysfunction in motor and sensory pathways in the spinal cord and/or
brain. .....

I didn't find anything specifically about "clicking noises" however,
by reading the above page you can see that there is a lot of similar
sensory and auditory symptoms discussed. I am confident that you can
assume this to be Klonopin related. You didn't mention sounds being
louder to you (hyperacusis), but this is a common sympton also, and
the clicking sounds could be a form of that.

Here's a person with a similar problem:

I developed tinnitus and hyperacusis as a result of abrupt withdrawal
from Klonopin...

This Guide is called The Bible of Benzo withdrawal:


I found that here:

Benzodiazepine Addiction - Withdrawal & Recovery
Be sure to check out the whole site.

There may be help out there in the form of Homeopathic remedies,
you'll have to experiment....

..."Maybe. Everyone's experience is different. Acupuncture, massage
therapy, and chiropractic have been commented on, but there is little
conclusive data as to their effectiveness in relieving withdrawal
symptoms. As for herbal remedies, all of the following have been
mentioned as occasionally helpful to one person or another: Valerian,
Kava Kava, St. John's Wort, 5htp, SAMe, Melatonin, GABA, Chamomile,
and Rescue Remedy***.

With very few exceptions, the majority of these have been found to be
helpful in only a few cases, and several people have felt that their
withdrawal symptoms were heightened by taking one or more of these
substances. Of the entire group mentioned, only two have been singled
out by a fairly large number of people as especially helpful:
chamomile tea and Rescue Remedy***. Keep in mind that even those
herbal substances which you find helpful may only work where your
symptoms are relatively mild. For example, chamomile tea might relieve
mild agitation, but is very unlikely to bring you out of a full blown
panic attack. However, there are breathing and relaxation methods that
can help to alleviate panic attacks..."


KLONOPIN® Information

A similar question at Google ANswers has been answered:

Klonopin withdrawl

Good luck to you.  If you need more information, please don't hesitate
to ask via the Request For Clarification" feature.


Search strategy:
Klonopin withdrawal tinnitus
Klonopin withdrawal symptoms
Klonopin withdrawal auditory
Subject: Re: Klonopin drug withdrawal symptoms
From: jgolden-ga on 09 Mar 2005 07:56 PST
Here are some additional resources that may help you:

Important Disclaimer: Answers and comments provided on Google Answers are general information, and are not intended to substitute for informed professional medical, psychiatric, psychological, tax, legal, investment, accounting, or other professional advice. Google does not endorse, and expressly disclaims liability for any product, manufacturer, distributor, service or service provider mentioned or any opinion expressed in answers or comments. Please read carefully the Google Answers Terms of Service.

If you feel that you have found inappropriate content, please let us know by emailing us at with the question ID listed above. Thank you.
Search Google Answers for
Google Answers  

Google Home - Answers FAQ - Terms of Service - Privacy Policy